MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY DISECTING HOOK; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY DISECTING HOOK; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGHK
Medical Device Problem Codes Material Separation (1562); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an unknown procedure, an unknown error occurred.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Batch #: u93d0g.Additional information was requested and the following was obtained: ¿replace hand piece¿ was displayed at the latter part of the operation.The blade broke outside the patient.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/26/2022.D4 batch #: u93d0g.Investigation summary.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the snghk device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched and with evidence of contact with metal in or out of the operative field.During functional testing on gen11, an alert screen was displayed.A probable cause of the device stop activating and displaying an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and result in alert screens, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
HS SYNERGY DISECTING HOOK
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14402600
Report Number3005075853-2022-03154
Device Sequence Number12125412
Product Code LFL
UDI-Device Identifier10705036002819
UDI-Public10705036002819
Combination Product (Y/N)N
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberSNGHK
Device Catalogue NumberSNGHK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown